MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 214622A0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Delayed infections that appear weeks to years after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.They form when injected filler material becomes contaminated with bacteria either due to a lack of asepsis during injection and/or posttreatment care, or after a bacteremia (dental procedure, urti) biofilms may remain dormant, give rise to low-grade chronic infection, or lead to acute/sub-acute infections, inflammatory or granulomatous reactions once activated (for example by trauma from a subsequent filler procedure, immunodeficiency, stress).Appropriate treatment allows progressive resolution of the symptoms.The risk of such reactions is mentioned in the instructions for use of products.
 
Event or Problem Description
On 15-may-2025, the spanish subsidiary notified teoxane geneva of an adverse event.A patient was injected with rha 4: - on (b)(6) 2022: 1,2 ml in the cheekbones using the bolus technique and the needle provided in the box (27g/13mm).- on (b)(6) 2022: 1,2 ml in the marionette lines using the retrotracing technique and a cannula.Approximately 3 years after the injections, on (b)(6) 2025, the patient presented for consultation complaining of generalized facial oedema of one month's duration.The injector noted the presence of indurated nodules in the labiomental area and diagnosed a delayed inflammatory reaction in the cheekbones.The following treatment was prescribed: - on (b)(6) 2025: hyaluronidase 1500 ui.- on (b)(6) 2025: corticoids (prednisone 60mg per day for 3 days).- on (b)(6) 2025: antibiotics (doxycyclin 100mg per day for 21 days) and antihistamines (ebastine 20mg per day for 15 days).As a preseptal cellulitis was suspected, patient was also sent to an ent specialist.Ct scan revealed indurated masses in the cheekbone area extending medially and infraorbitally in the left cheekbone and a softer mass in the right cheekbone, of approximately 3 x 2 cm in size.Indurated masses were also palpated bilaterally in the labiomental area.The patient reported pain in the affected areas and denies any recent infectious process or aesthetic medical treatment since 2022 injections of rha 4.On 19-may-2025, the local medical expert was consulted and suspected a bacterial issue.He recommended: - antibiotics (doxycyclin and ciprofloxacin).- corticoids (deflazacort 0.5mg/kg weight/day for 5 days, then 1mg/kg/day for 11 days and 0.5mg/kg weight/day 5 days).- gastric protector (omeprazole or pantoprazole).- probiotic: (20-30 billion cfu/day 30 days).- check on the 5th day, hyaluronidase (previous allergy test), inject into nodules between 30-120 iu per nodule (depending on size).Considering the potential severity of the symptoms, the case was assessed as reportable.It has to be noted that the injector directly reported this case to the nca under the reference (b)(4).Despite several reminders, no further information could be retrieved.The complaint was considered closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
MDR Report Key22200932
Report Number3005975625-2025-00048
Device Sequence Number20503747
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public07640173232704
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Lot Number214622A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale